Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes numbness in arms,legs and lower face after treatment for non stop diarrhoea?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
HEllo, just woke up about 1 hour ago to my arms and legs and part of my lower face on both sides feeling like they have gone to sleep. I have been walking around and this does not go away. BP is 128/77 and pulse is 99. Last night went to a walk-in clinic due to non stop diarrhea. Told I had stomach virus. Was given IV fluids and one antibiotic, a penicillin derivitive and had an allergic reactions (hives and extreme itching). THey gave me benedryl also through an IV. Reaction went away. Was given 2 tables of immodium. Diarrehea has seemed to stop. Very concerned about arms, legs and face still tingling as though I am being held tightly and limbs are going to sleep. Could this still be an allergic reaction?
Posted Fri, 27 Dec 2013 in Asthma and Allergy
Answered by Dr. Prahlad Duggal 1 hour later
Brief Answer: Oral rehydration solution & B complex Detailed Answer: Hi, Thanks for the query. Your symptoms now do not seem to be a form of allergic reaction. These seem more likely to be because of loss of slat from the body because of excessive fluid loss in diarrhoea episodes. Please take plenty of fluids along with salts (like an oral rehydration solution) and things should by fine. Also take some probiotic few times with a single dose of a B complex preparation and things should be fine. I hope all these things are available over the counter. In case the problem persists, see a physician and get a neurological examination done. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor